Its exactly 1 year since my dizziness relapse - I would crack out the champagne, but thats prob not the best idea. Shame as I really feel like getting sh*t–faced.
I’ve been on Verapamil for 6 weeks now - out of that period I have had maybe 2 ‘better’ weeks where I think its all getting better. But most of the time its bad if not worse. I’m travelling a lot at the moment so prob not helping - but having a great time even though I feel ill everyday - just have to ride the misery and push on through! Its like I’m in a 1 on 1 flight with MAV - I’m taking a pounding but keep jumping back for more!
Do you think I should dump Verapamil? I heard peeps have had some benefit beyond 6 weeks. I fly out to see Hain in August to get this thing ‘managed’ for good! I certainly couldnt work at the moment.
Anyhow - let me know your thoughts guys.
Luke ( 4 years of MAV - 18 Months cured)
I too am at the beginning of my Verapamil trial - 3 weeks for me at 120 mg. Your experience has been about mine also; a few good periods, but mostly same or worse. I actually feel a little more anxious too. I am scheduled to increase it to 240 mg but may wait another week. What dose are you on? I know that Nancy has had great success with something lower than 120 mg but it did take her a while (I think about 6-8 weeks). I intend to give this one 6-8 weeks. I have been through Effexor and Nortriptyline thus far and want to be sure I give it a fair trial. The side effects so far are ok - I dont attribute the anxiousness to this med but it is odd that it clearly has been worse - actually, it was worse with each med I tried! Good luck and I hope to hear from others about this topic also. Ben
I’m glad to hear you are enjoying your travels despite MAV. If I were you, I would stick with the Verapamil for at least a few more weeks if not another six weeks, so you know you have given it a full trial. You don’t want to be second-guessing later and wondering if you should start a Verapamil trial all over again. I’m guessing you are feeling worse from the travel, not the Verapamil. Good for you for pushing through and living your life! How are doing at keeping your eating and sleep regulated while on the road?
I hope you feel better for the rest of your travels!
The travelling sounds great, and it’s no small feat managing it with this condition.
The docs all seem to say 6 to 8 wks is a fair trial with any drug. Personally I try to stick with a drug for that time unless the side effects or the increase in dizziness for me that often happens become disabling, then I ditch it. I have tried numerous drugs and the time I have spent on them has varied from 8 wks to 3 days. And then there’s propanolol which I’ve been on for four years.
So in a nutshell, I’d say if you can tolerate it, still travel and do what you need to do, then stick with it for a bit as you may hit the jackpot.
I’m also in a relapse after a long stretch of doing well, it sucks.
I have been on 360 mg of Verapamil, i think for just about 1 year now. I do believe that it got even better as more time went on. Most docs say to give the med its full 6-8 weeks to let it do its thing. If you stop before then, then you never really know for sure if it is going to work for you. My doc says that Verap “calms the storm of migraine” I vote for you to hang in there, give its full time and maybe even raise the dosage? I am on the Slow Release or extended release version. Not sure if that would make a difference or not. Did you say what mg you are now taking?
Thanks for your replies.
I am currently on 240 mg SR - I actually started on that dose and the only SE I had was constipation but that seems to have subsided!
I will crack on for a while longer as I might just hit the jackpot. Bizzarely I have found when I get less sleep, I feel really tired but less dizzy. Pretty much contradicts the whole MAV theory of regular sleep and all that but there you go! I do, however, try to keep a regular schedule.
Anyhow, just praying for a bit of break through as it could make my trip that little bit more enjoyable! If people knew what my vision and body was doing inside when I speak to them they would think I’m nuts! ha!